Alert archive / Georgia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 171, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 30, 2021, 4:27 PM EST for 4 counties in Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 30, 2021, 4:27 PM EST (21:27 UTC)
- Expired
- Dec 30, 2021, 5:00 PM EST
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 93 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 4:30 PM EST | TORNADO | 4 Ssw Snipesville, GA | EMERGENCY MANAGER REPORTS POSSIBLE TORNADO. DAMAGE INCLUDES TREES AND POWER LINES DOWN NEAR THE DENTON AREA. TIME IS APPROXIMATE FROM RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WUUS52 KJAX 302127 SVRJAX GAC001-005-069-161-302200- /O.NEW.KJAX.SV.W.0171.211230T2127Z-211230T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 427 PM EST Thu Dec 30 2021 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... Northeastern Coffee County in southeastern Georgia... Northwestern Bacon County in southeastern Georgia... Southern Jeff Davis County in southeastern Georgia... West central Appling County in southeastern Georgia... * Until 500 PM EST. * At 427 PM EST, a severe thunderstorm was located near Snipesville, or near Broxton, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Graham and Denton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. Intense thunderstorm lines can produce brief tornadoes and widespread significant wind damage. Although a tornado is not immediately likely, it is best to move to an interior room on the lowest floor of a building. This storm may cause serious injury and significant property damage. && LAT...LON 3165 8285 3171 8286 3184 8247 3159 8245 TIME...MOT...LOC 2127Z 266DEG 24KT 3168 8280 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ HESS
1 follow-up statement
006
WWUS52 KJAX 302153
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
453 PM EST Thu Dec 30 2021
GAC001-005-069-161-302202-
/O.EXP.KJAX.SV.W.0171.000000T0000Z-211230T2200Z/
Coffee GA-Bacon GA-Jeff Davis GA-Appling GA-
453 PM EST Thu Dec 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COFFEE...
NORTHWESTERN BACON...SOUTHERN JEFF DAVIS AND WEST CENTRAL APPLING
COUNTIES WILL EXPIRE AT 500 PM EST...
The severe thunderstorm which prompted the warning will be allowed
to expire at 500 pm est. However gusty winds and heavy rain are
still possible with this thunderstorm.
Remember, a Tornado Warning still remains in effect for Jeff Davis,
Bacon and Appling counties until 5pm est.
LAT...LON 3165 8285 3171 8286 3184 8247 3159 8245
TIME...MOT...LOC 2152Z 266DEG 24KT 3169 8262
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 3:11 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 30, 3:11 PM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
311 PM EST Thu Dec 30 2021
.Near Term.../through Friday/...
This region will be between high pressure to the south southeast and
a trough to the northwest this period. Waves of energy will move
northeast along the trough to the northwest, creating convective
activity. Some of this activity will sink into interior forecast
area. A few strong storms will be possible far inland this afternoon
and evening. Precipitation chances will accompany a weak wave Friday
for inland SE GA.
Fog and stratus will advect northeast from the gulf tonight on a
warm and moist southwest flow. This area will move across much of
NE FL during the overnight. The potential for dense fog will be
greatest along and south of line from Gainesville to St Augustine.
Temperatures will remain well above normal this period, with
readings around record levels.
&&
.Short Term.../Friday night through Monday night/...
The trough will push further to the northwest Friday night into
Saturday, as the high to the south builds more across the region
from the southeast. A warm and moist southwest flow will once again
lead to fog advecting northeast across region through the night
Friday night, with dense fog possible. A dry day is expected for
Saturday.
Models are trending toward a slower arrival to frontal system over
the weekend. At this point, expect the frontal boundary to move into
SE GA late in the afternoon Sunday, then push east across the rest
of forecast area through Sunday evening.
A few points with latest guidance. Models are hinting toward a
broken line in the convection, as the inflow across the relatively
drier air over the FL peninsula cuts into middle of line. So, could
see a stronger organized swath move across SE GA, with another
stronger organized swath moving south across areas mainly west of
I75. With more isolated to scattered to activity in the middle. With
the slower passage of the front, eastern areas will have a chance to
heat up, and further destabilize, leading to greater potential for
strong convection. So, in general, still looks like a good potential
for strong to severe storms across forecast area Sunday into Sunday
evening despite potential for broken line.
High pressure will build to the west northwest Sunday night, and to
the north northwest Monday.
Temperatures will be well above normal through Sunday, with readings
near record levels each period. Temperatures will be notably
cooler Sunday night, but with slower frontal passage, not as cool
as previously forecast.
Despite sunshine, Monday will be an unseasonably cool day due to
cold advection, with highs about 25 degrees cooler than Sunday.
&&
.Long Term.../Tuesday through Thursday/...
High pressure will build to the north northeast Tuesday into
Wednesday, as an inverted trough develops over the coastal waters.
While dry weather is expected Tuesday into Wednesday, a few coastal
showers can not be ruled out.
High pressure will build more toward the east northeast on Thursday.
An upper trough will move east into region Thursday, which will help
to destabilize the area leading to chances for showers.
Temperatures will moderate through this period, from readings near
to a little below on Tuesday, to above for Wednesday into Thursday.
&&
.Marine...
The region will be between high pressure to the south southeast and
a trough to the northwest through Saturday night. A cold front will
move southeast across region Sunday into Sunday night, with a line
of strong to severe thunderstorms possible. High pressure will build
to the northwest Monday, then to the north Tuesday, and northeast
Wednesday.
Rip Currents: SE GA: Low through Friday
NE FL: Low through Friday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 81 65 82 65 / 30 20 0 0 20
SSI 66 76 62 77 64 / 20 10 0 0 10
JAX 63 82 62 82 65 / 20 10 0 0 10
SGJ 65 79 61 81 64 / 10 0 0 0 0
GNV 63 80 62 82 65 / 20 10 0 0 10
OCF 63 80 61 83 64 / 10 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Dec 30, 3:34 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
334 PM EST Thu Dec 30 2021
GAZ132-133-302130-
Coffee GA-Jeff Davis GA-
334 PM EST Thu Dec 30 2021
...A strong thunderstorm will impact portions of northern Coffee and
Jeff Davis Counties through 430 PM EST...
At 333 PM EST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Jacksonville, or 10 miles north
of Ambrose, moving east at 35 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Hazlehurst, Broxton, Ambrose, Pridgen, West Green, Snipesville and
Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
3175 8255 3172 8252 3167 8258 3167 8262
3162 8265 3157 8306 3161 8306 3166 8300
3179 8299 3178 8287 3192 8268 3193 8259
3196 8256 3195 8248 3196 8250
TIME...MOT...LOC 2033Z 255DEG 32KT 3174 8303
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:34 PM EST | Special Weather Statement | JAX | Jeff Davis | 56 min |
| Dec 30, 4:33 PM EST | Tornado Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 27 min |
| Dec 30, 4:56 PM EST | Special Weather Statement | JAX | Atkinson | 49 min |
| Dec 30, 5:01 PM EST | Special Weather Statement | JAX | Appling | 44 min |
| Dec 30, 5:20 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 40 min |
| Dec 30, 6:00 PM EST | Special Weather Statement | JAX | Ware | 45 min |
| Dec 30, 6:37 PM EST | Severe Thunderstorm Warning | JAX | Clinch | 38 min |
| Dec 30, 6:41 PM EST | Special Weather Statement | JAX | Ware | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.